• Home
  • vjsjtisz
  • ‘Non-sedative’ drugs cause drowsiness in the workplace

‘Non-sedative’ drugs cause drowsiness in the workplace

first_img Previous Article Next Article Related posts:No related photos. Study into antihistamines packaged as non-sedative reveals high level ofdrowsiness among usersAntihistamines sold as non-sedatives can cause drowsiness, a major researchproject by the Drug Safety Research Unit in Southampton has shown. Researchers warned that the drugs, used most intensively at this time ofyear to combat hay fever, “may be dangerous in the workplace and whendriving”. Of the four antihistamines investigated, acrivastine and cetirizine weremost likely to cause sleepiness. Researchers said that loratadine andfexofenadine had lower incidence of sedation, but still had some effects. So-called “second generation” antihistamines were introduced ashaving no or limited sedative effects. A meeting of international experts inManchester last month raised concern over the issue. Dr Charles Mercier-Guyon, a member of the European Commission’s workinggroup on alcohol, drugs and traffic safety, said,”Doctors should questiontheir patients about their profession and activities when prescribing. “They should choose the less sedative drugs for people who drive, andthose whose work is demanding.” In the research, questionnaires were sent to GPs covering a total of about40,000 patients prescribed the drugs, and the incidence of sedation wasrecorded. Full results were published in the British Medical Journal. Several European countries, including France and Sweden, have implementedthe European Union Directive on “red triangle” labelling ofsubstances known to have a sedative effect, but the UK has not followed suit. ‘Non-sedative’ drugs cause drowsiness in the workplaceOn 1 Jun 2000 in Personnel Today Comments are closed. last_img

admin

Leave a Reply

Your email address will not be published. Required fields are marked *